Iowa, 2023Drought in Iowa, April 1 to 30, 2023
April 1 to 30, 2023 · NWS DMX · 5 events in 5 counties and zones
Severe Drought continued to persist into April with precipitation remaining slightly below normal. Streamflows were also below normal for this time of year.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe Drought continued to persist into April with precipitation remaining slightly below normal. Streamflows were also below normal for this time of year.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 10:48 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1148 PM CDT Fri Mar 31 2023
...Updated for the 06z Aviation Discussion...
.SHORT TERM.../Tonight through Saturday Night/
Issued at 254 PM CDT Fri Mar 31 2023
Forecast Impacts for the week:
...Significant winter/synoptic wind threat
...Warm spring conditions return Sunday to Tuesday
...Next major storm next Tues/Wed
Confidence Short Term: High
As the low tracks over northern Iowa and deepens, winds on the
back side with several inches of snow expected along the border
will require some adjustments to winter weather headlines. Have
updated the far north winter storm warnings with a blizzard
warning for Emmet county where up to 4 inches of snow may fall
overnight. The combination of snow and blowing snow will create
dangerous travel overnight in those areas; especially after
midnight to 6 am when winds will begin to drop over the area. The
remainder of the forecast area is likely to see wind gusts of 40
to 55 mph at time following the storm, along with the snow which
may briefly create some hazardous travel over the north and much
lesser impacts, other than wind for the rest of the area. Will
hold pat on wind advisory and not upgrade, unless we see the
descending jet begin to impinge on southeast or southern Iowa
this evening. That would be less lead time, than wished, but at
this point it looks like the stronger subsidence will be short
lived and mainly east southeast of the area. Lows tonight will be
quite chilly by morning with lows in the 20s northwest to the
lower 30s south. The storm will lift east northeast quickly
tomorrow with sun returning in the afternoon. Temps recover a bit
into the 40s and lower 50s south. Winds will still be quite breezy
with gusts nearing 40 mph at times for most of Saturday morning.
&&
.LONG TERM.../Sunday through Friday/
Issued at 254 PM CDT Fri Mar 31 2023
Quiet weather returns for much of the region with highs returning to
the 60s to lower 70s early Sunday through the afternoon. We continue
to monitor the storm upcoming for Tuesday into Wednesday with
already an initial surge of moisture/warming for Monday, prior to
the main arrival of the system for Tuesday and Wednesday.
Another rapidly intensifying storm is anticipated during the period,
but details will need to be investigated more fully in the next
couple of days when the weather quiets down. After temperatures warm
to the 70s Tuesday, much cooler air returns for Wednesday to Friday,
though some warming is expected later in the period.
&&
.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1140 PM CDT Fri Mar 31 2023
Expect deteriorating flying conditions overnight as snow, or a
rain/snow mix pivots swd out of MN/SD. Widespread MVFR to IFR
CIGs and VSBYS are expecting over the northern terminals
/FOD/MCW/ALO/. Further south over DSM/OTM, expecting lighter snow
showers, with mostly MVFR conditions. Winds will remain very gusty
out of the west overnight into early Sat with sustained winds of
15 to 25kts with a few gusts over 35 kts possible. After 15-18z
Saturday, expect VFR conditions to return with diminishing winds.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning until 7 AM CDT Saturday for IAZ004.
Winter Storm Warning until 7 AM CDT Saturday for IAZ005>007-015-
016.
Winter Weather Advisory until 7 AM CDT Saturday for IAZ017-
023>026.
Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039-
044>050-057>062-070>075-081>086-092>097.
&&
SHORT TERM...REV
LONG TERM...REV
AVIATION...Fowle
Hazardous weather outlook, Mar 31, 5:58 PM CST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
658 PM CDT Fri Mar 31 2023
IAZ004>007-015>017-023>026-020000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-
658 PM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Tonight
A combination of snow and strong winds are expected tonight which
will produce low visibilities. Winter Weather Headlines are in
effect for the area tonight. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a risk for thunderstorms on Tuesday and Tuesday night.
.SPOTTER INFORMATION STATEMENT...
IAZ027-028-033>039-044>050-057>062-070>075-081>086-092>097-020000-
Butler-Bremer-Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-
Black Hawk-Crawford-Carroll-Greene-Boone-Story-Marshall-Tama-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
658 PM CDT Fri Mar 31 2023
This Hazardous Weather Outlook is for portions of central Iowa.
.DAY ONE...Tonight
Very strong west to northwest winds will persist overnight. A
Wind Advisory is in effect for the area tonight. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
There is a risk for severe weather next Tuesday and Tuesday night.
.SPOTTER INFORMATION STATEMENT...
MF
In the hours before
Local storm report, Mar 31, 8:41 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL WAVERLY 42.73N 92.48W
03/31/2023 M1.00 INCH BREMER IA PUBLIC
DELAYED REPORT. IMAGE SUBMITTED VIA SOCIAL
MEDIA.
&&
DODSONLocal storm report, Mar 31, 9:42 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 ENE RUSSELL 41.00N 93.14W
03/31/2023 LUCAS IA PUBLIC
DELAYED REPORT. WIND DAMAGE TO OUTBUILDING.
&&
DODSONLocal storm report, Mar 31, 9:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 5 S MOUNT AYR 40.64N 94.24W
03/31/2023 E1.75 INCH RINGGOLD IA BROADCAST MEDIA
RELAYED BY WHO-TV13 IN DES MOINES.
1243 PM HAIL MOUNT AYR 40.71N 94.24W
03/31/2023 E0.25 INCH RINGGOLD IA TRAINED SPOTTER
PEA-SIZED HAIL.
1249 PM HAIL 1 ESE OSCEOLA 41.03N 93.76W
03/31/2023 E1.00 INCH CLARKE IA TRAINED SPOTTER
0150 PM HAIL LUCAS 41.03N 93.46W
03/31/2023 E1.75 INCH LUCAS IA EMERGENCY MNGR
RELAYED BY KNIA/KRLS RADIO.
0153 PM HAIL 2 W MURRAY 41.04N 93.98W
03/31/2023 E1.75 INCH CLARKE IA TRAINED SPOTTER
0159 PM TSTM WND DMG 2 W MURRAY 41.04N 93.98W
03/31/2023 CLARKE IA PUBLIC
DELAYED REPORT. ONE-INCH TREE LIMBS BROKEN.
SHINGLES BLOWN OFF.
0159 PM HAIL 2 W MURRAY 41.04N 93.98W
03/31/2023 U1.75 INCH CLARKE IA PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0229 PM HAIL 2 ENE WOODBURN 41.03N 93.56W
03/31/2023 E1.50 INCH CLARKE IA COUNTY OFFICIAL
CLARKE COUNTY EMA FROM CONSERVATION ON
HIGHWAY 34 ON THE LUCAS/CLARKE COUNTY LINE.
TIME ESTIMATED FROM RADAR.
0235 PM HAIL MELBOURNE 41.94N 93.11W
03/31/2023 E1.75 INCH MARSHALL IA TRAINED SPOTTER
0238 PM HAIL SLATER 41.88N 93.69W
03/31/2023 U0.75 INCH STORY IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0243 PM HAIL LACONA 41.19N 93.38W
03/31/2023 E1.00 INCH WARREN IA EMERGENCY MNGR
0243 PM HAIL MILO 41.29N 93.44W
03/31/2023 E0.70 INCH WARREN IA EMERGENCY MNGR
0247 PM HAIL 2 NE NAPIER 42.00N 93.70W
03/31/2023 E1.00 INCH STORY IA PUBLIC
VIA EMAIL. TIME ESTIMATED FROM RADAR.
0247 PM HAIL 3 WSW KELLEY 41.93N 93.72W
03/31/2023 E1.00 INCH BOONE IA PUBLIC
ESTIMATED 50 MPH GUSTS.
0249 PM HAIL 1 SW AMES 42.01N 93.64W
03/31/2023 U0.75 INCH STORY IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0250 PM HAIL 3 WNW AMES 42.03N 93.68W
03/31/2023 E1.00 INCH STORY IA PUBLIC
HAIL STARTED ABOUT 2:50PM AND LASTED UNTIL
2:54PM. LARGEST HAILSTONES WERE ALMOST 1
INCH IN DIAMETER. ACCUMULATED IN DRIFTS DUE
TO STRONG WINDS FROM THE SOUTH. ALSO
ACCUMULATED ON FLAT SURFACES.
0250 PM HAIL 3 NW AMES 42.05N 93.66W
03/31/2023 E1.00 INCH STORY IA TRAINED SPOTTER
0250 PM HAIL 2 W AMES 42.02N 93.67W
03/31/2023 E1.75 INCH STORY IA TRAINED SPOTTER
GOLF BALL SIZED HAIL COVERING THE GROUND.
0252 PM HAIL 1 WSW AMES 42.02N 93.64W
03/31/2023 M1.25 INCH STORY IA TRAINED SPOTTER
0252 PM HAIL GILBERT 42.11N 93.65W
03/31/2023 E0.25 INCH STORY IA PUBLIC
ESTIMATED 50 MPH WINDS.
0252 PM HAIL 1 SW AMES 42.01N 93.64W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0253 PM HAIL 4 N NAPIER 42.04N 93.71W
03/31/2023 E1.00 INCH BOONE IA PUBLIC
VERY STRONG WINDS.
0253 PM HAIL 3 NW AMES 42.06N 93.65W
03/31/2023 U0.50 INCH STORY IA PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0253 PM HAIL 2 W AMES 42.02N 93.67W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0254 PM HAIL 1 ENE CENTERVILLE 40.73N 92.87W
03/31/2023 E2.25 INCH APPANOOSE IA TRAINED SPOTTER
0255 PM NON-TSTM WND GST 3 WSW PERRY 41.83N 94.16W
03/31/2023 M58 MPH DALLAS IA AWOS
0255 PM HAIL 2 W MYSTIC 40.78N 92.98W
03/31/2023 E1.00 INCH APPANOOSE IA TRAINED SPOTTER
0255 PM HAIL CENTERVILLE 40.73N 92.87W
03/31/2023 E2.50 INCH APPANOOSE IA TRAINED SPOTTER
0255 PM HAIL 2 W AMES 42.02N 93.67W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0255 PM HAIL 3 NW AMES 42.06N 93.65W
03/31/2023 U0.75 INCH STORY IA PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0256 PM HAIL 3 NNE NAPIER 42.02N 93.69W
03/31/2023 M1.25 INCH STORY IA NWS EMPLOYEE
SOME SIDING DAMAGE.
0256 PM HAIL CENTERVILLE 40.73N 92.87W
03/31/2023 E2.75 INCH APPANOOSE IA LAW ENFORCEMENT
0257 PM HAIL 1 W AMES 42.03N 93.65W
03/31/2023 U1.00 INCH STORY IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0300 PM HAIL GILBERT 42.11N 93.65W
03/31/2023 E1.00 INCH STORY IA TRAINED SPOTTER
0301 PM HAIL 1 S STORY CITY 42.17N 93.59W
03/31/2023 E1.00 INCH STORY IA EMERGENCY MNGR
0302 PM HAIL 3 SW MORAVIA 40.86N 92.86W
03/31/2023 E1.00 INCH APPANOOSE IA TRAINED SPOTTER
0305 PM HAIL CENTERVILLE 40.73N 92.87W
03/31/2023 E2.50 INCH APPANOOSE IA TRAINED SPOTTER
0308 PM HAIL GILMAN 41.88N 92.79W
03/31/2023 E1.75 INCH MARSHALL IA TRAINED SPOTTER
VIA PHONE.
0308 PM HAIL KNOXVILLE 41.32N 93.10W
03/31/2023 E1.25 INCH MARION IA TRAINED SPOTTER
0309 PM HAIL 1 NW KNOXVILLE 41.33N 93.12W
03/31/2023 U1.00 INCH MARION IA PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0319 PM HAIL 4 E LAKE RED ROCK 41.41N 93.02W
03/31/2023 U1.50 INCH MARION IA PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0320 PM FUNNEL CLOUD 8 SSW OTTUMWA 40.93N 92.50W
03/31/2023 WAPELLO IA STORM CHASER
CHASER REPORT OF FUNNEL CLOUD AND ROTATING
WALL CLOUD SW OF HIS LOCATION.
0322 PM HAIL KNOXVILLE 41.32N 93.10W
03/31/2023 M1.00 INCH MARION IA PUBLIC
IMAGE SUBMITTED VIA SOCIAL MEDIA.
0323 PM HAIL PELLA 41.41N 92.92W
03/31/2023 E1.50 INCH MARION IA BROADCAST MEDIA
VIA KNIA/KRLS.
0331 PM NON-TSTM WND GST 2 ENE LAMONI 40.63N 93.90W
03/31/2023 E61 MPH DECATUR IA ASOS
0335 PM HAIL 5 S MASON CITY 43.07N 93.20W
03/31/2023 E0.88 INCH CERRO GORDO IA TRAINED SPOTTER
0339 PM TSTM WND GST 2 SSW OTTUMWA 41.00N 92.43W
03/31/2023 E60 MPH WAPELLO IA TRAINED SPOTTER
0340 PM NON-TSTM WND GST 2 WNW CLARION 42.74N 93.76W
03/31/2023 M54 MPH WRIGHT IA AWOS
TIME ESTIMATED.
0340 PM TORNADO 7 N AGENCY 41.09N 92.32W
03/31/2023 WAPELLO IA PUBLIC
0344 PM HAIL 2 S MASON CITY 43.13N 93.20W
03/31/2023 E1.00 INCH CERRO GORDO IA EMERGENCY MNGR
0345 PM TORNADO 8 SE FREMONT 41.14N 92.32W
03/31/2023 WAPELLO IA EMERGENCY MNGR
0349 PM HAIL MASON CITY 43.15N 93.20W
03/31/2023 E1.00 INCH CERRO GORDO IA TRAINED SPOTTER
0355 PM HAIL WESLEY 43.09N 93.99W
03/31/2023 E1.25 INCH KOSSUTH IA TRAINED SPOTTER
0355 PM HAIL WAVERLY 42.73N 92.48W
03/31/2023 M1.00 INCH BREMER IA PUBLIC
DELAYED REPORT. IMAGE SUBMITTED VIA SOCIAL
MEDIA.
0357 PM HAIL WESLEY 43.08N 93.99W
03/31/2023 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
SPOTTER SAID HAIL WAS A LITTLE BIGGER THAN
QUARTERS.
0358 PM TORNADO 2 SSW MALCOM 41.67N 92.57W
03/31/2023 POWESHIEK IA TRAINED SPOTTER
0359 PM NON-TSTM WND GST 2 W MURRAY 41.04N 93.98W
03/31/2023 M55 MPH CLARKE IA TRAINED SPOTTER
0401 PM HAIL 6 NNW MALCOM 41.80N 92.59W
03/31/2023 U1.00 INCH POWESHIEK IA PUBLIC
0402 PM HAIL 1 SE OTTUMWA 41.01N 92.41W
03/31/2023 E1.00 INCH WAPELLO IA TRAINED SPOTTER
0405 PM TORNADO 3 ESE MALCOM 41.69N 92.50W
03/31/2023 POWESHIEK IA PUBLIC
PUBLIC REPORT OF TORNADO ON GROUND AND
DEBRIS ALONG I-80 AT MILE MARKER 194.
0410 PM TSTM WND DMG 3 ENE RUSSELL 41.00N 93.14W
03/31/2023 LUCAS IA PUBLIC
DELAYED REPORT. WIND DAMAGE TO OUTBUILDING.
0411 PM NON-TSTM WND GST 3 S IOWA FALLS 42.47N 93.27W
03/31/2023 M61 MPH HARDIN IA AWOS
TIME ESTIMATED.
0417 PM HAIL GARNER 43.10N 93.60W
03/31/2023 E1.00 INCH HANCOCK IA PUBLIC
0419 PM TSTM WND GST 1 NNE OWASA 42.45N 93.19W
03/31/2023 M56 MPH HARDIN IA PUBLIC
PERSONAL WEATHER STATION KIAIOWAF21.
0419 PM NON-TSTM WND GST IOWA FALLS 42.52N 93.27W
03/31/2023 E60 MPH HARDIN IA EMERGENCY MNGR
0421 PM NON-TSTM WND GST 2 S AMES 41.99N 93.62W
03/31/2023 M54 MPH STORY IA ASOS
0421 PM HAIL 2 E ATTICA 41.23N 92.97W
03/31/2023 U1.00 INCH MARION IA PUBLIC
0421 PM HAIL ATTICA 41.23N 93.02W
03/31/2023 E1.00 INCH MARION IA TRAINED SPOTTER
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM ATTICA. HAIL CAME IN THREE WAVES WITH
LARGEST IN LAST WAVE (QUARTER SIZED).
0425 PM TSTM WND DMG KNOXVILLE 41.32N 93.10W
03/31/2023 MARION IA BROADCAST MEDIA
LARGE TREE BRANCH DOWN ON HOME.
0425 PM TSTM WND GST BUSSEY 41.21N 92.89W
03/31/2023 E70 MPH MARION IA TRAINED SPOTTER
ESTIMATED 60-70 MPH WIND GUSTS. PEA-SIZED
HAIL. LOST POWER/INTERNET.
0430 PM FUNNEL CLOUD 4 E ALBION 42.11N 92.92W
03/31/2023 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY DISPATCH REPORT OF FUNNEL
CLOUD OVER MARSHALLTOWN AIRPORT.
0445 PM FUNNEL CLOUD 2 NW MARSHALLTOWN 42.06N 92.94W
03/31/2023 MARSHALL IA PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD NORTH OF
MARSHALLTOWN VETERANS HOME AT 1645 RELAYED
TO NWS DMX FROM NWS DVN.
0456 PM NON-TSTM WND GST 2 S AMES 41.99N 93.62W
03/31/2023 M59 MPH STORY IA ASOS
0502 PM NON-TSTM WND GST 3 WNW FREMONT 41.23N 92.49W
03/31/2023 M58 MPH MAHASKA IA AWOS
&&Drought, Palo Alto
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Palo Alto forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
Spring precipitation remained in a deficit across Palo Alto county during April with severe drought conditions persisting.
Drought, Kossuth
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Kossuth forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Spring precipitation remained at a slight deficit across Kossuth county during April in western portions of the county. Some improvement was noted elsewhere in the county with higher rainfall amounts.
Drought, Pocahontas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Pocahontas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
Spring precipitation remained at a slight deficit across Pocahontas county during April with severe drought persisting across the northwest half of the county.
Drought, Sac
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Sac forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
Spring precipitation remained at a slight deficit across portions of Sac county, mostly the northwest during April with severe drought persisting. Some improvement to dry conditions were noted in the southeast portion of the county.
Drought, Crawford
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
Spring precipitation remained at a slight deficit across portions of Crawford county, mostly in the far northwest during April with severe drought persisting. Some improvement to dry conditions were noted elsewhere in the western portions of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Mississippi, April 1, 20231 death · 5 injured · $105 million · EF2 · 5 events
- Tornado and Damaging Winds in Alabama, April 1, 20231 death · 5 injured · $22,000 · EF3 · 7 events
- Tornado and Hail in Delaware, April 1, 20231 death · EF3 · 10 events
- Flooding in Arizona, April 1 to 30, 20232 deaths · $30,000 · 7 events
- Tornadoes and Hail in Tennessee, April 1, 20232 injured · $5.9 million · EF2 · 15 events
- Tornado in Tennessee, April 1, 2023EF3 · 1 event
- Tornado and Damaging Winds in Tennessee, April 1, 20231 death · 2 injured · EF1 · 13 events
- Strong Wind in South Carolina, April 1, 20231 death · $50,000 · 1 event
- Tornado and Hail in Ohio, April 1, 2023$332,000 · EF0 · 90 events
- Strong Wind in North Carolina, April 1, 20231 death · 1 event
- Hail and Damaging Winds in Pennsylvania, April 1, 20231 injured · $433,000 · 66 kt wind · 72 events
- Tornadoes and Hail in New Jersey, April 1, 2023$5,000 · EF2 · 55 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1088640, 1088641, 1088644, 1088645, 1088646.